Alert archive / Illinois / Tornado Warnings in 2013

Tornado Warning 34, NWS Paducah, KY

April 18, 2013Franklin County, Hamilton County, Illinois

NWS Paducah, KY issued this tornado warning at Apr 18, 2013, 2:33 PM CDT for Franklin County, Hamilton County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2013, 2:33 PM CDT (19:33 UTC)
Expired
Apr 18, 2013, 3:15 PM CDT
In force
42 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Franklin County, IL, Hamilton County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 9:25 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-203 m²/s²
0-3 km storm-relative helicity
-478 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WFUS53 KPAH 181933
TORPAH
ILC055-065-182015-
/O.NEW.KPAH.TO.W.0034.130418T1933Z-130418T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 315 PM CDT

* AT 230 PM CDT...A CONFIRMED ROTATING WALL CLOUD WAS LOCATED 5 
MILES NORTHWEST OF THOMPSONVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...DAMAGING TORNADO.

  SOURCE...LAW ENFORCEMENT CONFIRMED ROTATING WALL CLOUD.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MCLEANSBORO...THOMPSONVILLE...MACEDONIA AND BROUGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3825 8838 3792 8837 3789 8886 3805 8887
      3816 8865
TIME...MOT...LOC 1933Z 252DEG 26KT 3796 8882

TORNADO...OBSERVED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 18, 2:01 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 18, 2:01 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT THU APR 18 2013

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1139 AM CDT THU APR 18 2013

CONVECTIVE LINE IN TWO PARTS. THE NORTHERN PART ACCELERATED A
LITTLE AHEAD OF SCHEDULE...REACHING ACROSS THE WABASH THIS MORNING
BUT STAYING NORTH OF US. NOW THE LINE IS CLOSER TO ORIGINAL TRACK
SINCE UPPER SPEED CORE IS DIGGING TROF A LITTLE TO THE SOUTH AND
WEST. SURFACE LOW PRESSURE LIFTING ACROSS MO AND 2ND PART OF LINE
IS MOVING INTO SEMO WITH IT. THIS IS THE MAIN THRUST AREA FOR SVR
CONVECTION FOR NOW. FURTHER EAST...BREAKS IN CLOUDS ARE ALLOWING
THE FARTHEST EASTERN PTNS OF THE FA TO HEAT UP CLOSE TO THE FREE
AMBIENT/CONVECTIVE TEMP. CURRENT WATCH EXTENDS TO ABOUT THIS
AREA...AND POINTS EAST MAY BE INCLUDED IN A NEW WATCH LATER. WILL
CONTINUE TO MONITOR CLOSELY.

12Z MODELS ARE IN SYNC..WITH FRONT/CONVECTION STILL POISED TO
MAKE WAY THRU FA BY MID EVENING...AND HEAVY RAIN SHOWERS BEHIND
FRONT CONTINUING THRU NIGHT BUT ENDING BY/BEFORE 12Z FRIDAY.
COOLER AIR WILL BE USHERED IN ITS DEPARTING WAKE TOMORROW.

STRONG WINDS/GUSTS IN TIGHT GRADIENT OF WARM SECTOR WILL CONTINUE
WITH WIND ADVISORY IN EFFECT THRU MIDNIGHT...THIS WILL COVER THE
STILL TIGHT GRADIENT FIRST FEW HOURS AFTER FROPA AS WELL.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 200 PM CDT THU APR 18 2013

HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY NIGHT...AND GUIDANCE
HAS BEEN CONSISTENTLY INDICATING LOWS IN THE LOWER TO MIDDLE 30S FOR
THE ENTIRE PAH FORECAST AREA FOR SEVERAL DAYS.  WILL CONTINUE TO
KEEP FROST MENTIONED FOR LATE FRIDAY NIGHT...WITH A FROST ADVISORY
POSSIBLY ISSUED TONIGHT OR TOMORROW.

QUIET WEATHER WILL CONTINUE THROUGH THE WEEKEND.  SUNSHINE ON
SATURDAY WILL HELP HIGH TEMPERATURES BE 5 TO 8 DEGREES WARMER THAN
FRIDAY.  EVEN A BIT WARMER CONDITIONS ARE EXPECTED ON SUNDAY WITH
WINDS TAKING ON A MORE SOUTHERLY COMPONENT AS THE HIGH MOVES EAST.
HIGHS WILL REACH NEAR NORMAL READINGS IN THE UPPER 60S TO AROUND 70
DEGREES ON MONDAY AS WINDS INCREASE FROM THE SOUTH.

ECMWF AND GFS ARE STILL IN TIMING DISAGREEMENT WITH OUR WEATHER
SYSTEM EARLY/MID NEXT WEEK.  GFS TAKES A COLD FRONT THROUGH THE FA
ON TUESDAY...WHILE ECMWF IS ABOUT 12 HOURS SLOWER AND TAKES THE
FRONT THROUGH TUESDAY NIGHT.  WENT WITH SLIGHT TO LOW CHANCES POPS
MONDAY NIGHT FOR SOUTHEAST MISSOURI AND AREAS ALONG AND NORTH OF THE
OHIO RIVER.  WENT WITH HIGH CHANCE TO LIKELY POPS TUESDAY INTO
TUESDAY NIGHT...WHEN BOTH MODELS SHOW THE HIGHEST QPF AMOUNTS.
BEHIND THIS SYSTEM...ANOTHER SIGNIFICANT COOL DOWN IS EXPECTED FOR
WEDNESDAY INTO THURSDAY...WITH TEMPERATURES 10 TO 15 DEGREES BELOW
NORMAL.

&&

.AVIATION...
ISSUED AT 1139 AM CDT THU APR 18 2013

VFR DECKS WILL PREVAIL TIL THE CONVECTIVE LINE MAKES ITS PUSH
ACROSS THE FLIGHT TERMINALS. WHILE WE CANNOT RULE OUT DEVELOPMENT
AHEAD OF THE LINE...AT THIS WRITING...IT APPEARS THE INTRO OF MVFR
CIGS WILL COME WITH THE LINE ITSELF...LATE THIS PM. IFR VSBYS MAY
ACCOMPANY THE LINE IN THE HEAVIEST STORM PERIOD FOR A COUPLE OF
HOURS AS THE FRONT MAKES PASSAGE...FOLLOWED BY CONTINUED MVFR
CIGS/VSBYS IN THE POST FRONTAL RAIN SHOWERS THAT WILL LAST 1 TO 3
HOURS AS WELL. STRONG GRADIENT WINDS AHEAD OF THE INCOMING SYSTEM
WILL CONTINUE TO PRODUCE GUSTS INTO THE 40S KTS AND A CONVECTIVELY
AIDED BURST COULD GO HIGHER.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>094.

MO...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MOZ076-086-087-100-
     107>112-114.

IN...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.

KY...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KYZ001>022.

&&
Hazardous weather outlook, Apr 18, 9:31 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
931 AM CDT THU APR 18 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
931 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 500 PM CDT FOR MOST OF THE QUAD
STATE...EXCLUDING THE FAR EASTERN EDGE OF THE PENNYRILE. REFER TO
THE WATCH FOR DETAILED INFORMATION.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL
MIDNIGHT. REFER TO THE ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER THIS STORM SYSTEM PASSES...MUCH COOLER AIR WILL INFILTRATE
THE REGION FRIDAY AND FRIDAY NIGHT. THIS WILL LEAD TO THE
POTENTIAL FOR FROST FORMATION LATE FRIDAY NIGHT AND EARLY SATURDAY
MORNING AS LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE
FORECAST WITH CLEARING SKIES AND DIMINISHING WINDS.

THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND TUESDAY NIGHT...AND THERE
IS A SMALL POTENTIAL OF ORGANIZED SEVERE STORMS. DUE TO LIMITED
MOISTURE AND INSTABILITY...SEVERE WEATHER POTENTIAL WITH THIS
SYSTEM IS FORECAST TO BE LOWER THAN TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY AND COULD INCLUDE TONIGHT.

In the hours before

Special weather statement, Apr 18, 10:36 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1036 AM CDT THU APR 18 2013

MOZ100-107>109-181645-
WAYNE MO-CARTER-RIPLEY-BUTLER-
INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF
1036 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

A LINE OF THUNDERSTORMS PACKING 60 MPH WIND GUSTS OR BETTER WILL
BE HITTING CARTER AND RIPLEY COUNTIES IMMINENTLY...AND SHOULD
REACH THE POPLAR BLUFF AREA BY NOON.

REMEMBER THIS AREA IS UNDER A TORNADO WATCH...SO THESE STORMS
COULD PRODUCE A TORNADO AS WELL.

AT 1035 AM...RADAR SHOWS THE LINE EXTENDING FROM ALTON MISSOURI TO
OXFORD ARKANSAS.
Local storm report, Apr 18, 1:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          2 SW ROYALTON           37.86N 89.14W
04/18/2013                   WILLIAMSON         IL   PUBLIC

            EMERGENCY MANAGER RELAYED A PUBLIC REPORT OF A FUNNEL
            CLOUD THAT BRIEFLY TOUCHED DOWN. NO DAMAGE INFORMATION
            RELAYED AT THIS TIME.

&&

K. SMITH
Local storm report, Apr 18, 2:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FUNNEL CLOUD     BUSH                    37.84N 89.13W
04/18/2013                   WILLIAMSON         IL   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN
            BUSH AND HURST.

&&

K. SMITH
Local storm report, Apr 18, 2:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FUNNEL CLOUD     SESSER                  38.09N 89.05W
04/18/2013                   FRANKLIN           IL   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN
            SESSER AND CHRISTOPHER NEAR HIGHWAY 148.

&&

K. SMITH
Local storm report, Apr 18, 2:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             BENTON                  38.01N 88.92W
04/18/2013  E0.25 INCH       FRANKLIN           IL   EMERGENCY MNGR

&&

K. SMITH
Local storm report, Apr 18, 2:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FUNNEL CLOUD     ORIENT                  37.92N 88.98W
04/18/2013                   FRANKLIN           IL   EMERGENCY MNGR

            LAW ENFORCEMENT RELAYED REPORT OF ROTATING WALL CLOUD
            NEAR ORIENT...NORTHWEST OF WEST FRANKFORT.

&&

K. SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:51 PM CDTRiver Flood WarningPAHWayne, White3 days
Apr 17, 10:05 PM CDTRiver Flood WarningPAHAlexander, Jackson, Union38 days
Apr 17, 10:05 PM CDTRiver Flood WarningPAHAlexander32 days
Apr 18, 9:18 AM CDTRiver Flood WarningPAHGallatin, Wayne, White24 days
Apr 18, 10:29 AM CDTRiver Flood WarningPAHGallatin, Wabash, White25 days
Apr 18, 1:10 PM CDTTornado WarningPAHJackson35 min
Apr 18, 1:17 PM CDTRiver Flood WarningPAHJackson25 days
Apr 18, 1:30 PM CDTTornado WarningPAHJackson, Perry30 min
Apr 18, 1:47 PM CDTTornado WarningPAHFranklin, Jackson, Williamson28 min
Apr 18, 1:57 PM CDTTornado WarningPAHFranklin, Jefferson, Perry33 min
Apr 18, 2:11 PM CDTTornado WarningPAHFranklin34 min
Apr 18, 2:30 PM CDTSevere Thunderstorm WarningPAHEdwards, Franklin, Hamilton, Jefferson, Wabash, Wayne and 1 more60 min
Apr 18, 6:46 PM CDTAreal Flood AdvisoryPAHAlexander, Hardin, Johnson, Massac, Pope, Pulaski and 1 more6 hr
Apr 18, 6:50 PM CDTAreal Flood AdvisoryPAHEdwards, Franklin, Gallatin, Hamilton, Hardin, Jackson and 9 more6 hr

Nearby

Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.